# SDR CA971021007

- Difficulty date: September 23, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Piper PA-31-350
- Engine: Lyc TIO540J2BD
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 1068291013
- Condition: Burnt
- Location: Point Contacts
- Stage of operation: CR
- Nature of condition: R, E
- Precautionary procedure: E

## Discrepancy

(CAN) NR1 ENGINE RUNNING ROUGH IN CRUISE. PRECAUTIONARY SHUTDOWN CARRIED OUT. POST FLIGHT INSPECTION FOUND THE POINTS BURNT AND NOT OPENING. THE MAGNETO WAS REPLACED. DISASSEMBLY OF THE MAGNETO FOUND BOTH BEARINGS WORN, WORN BEARINGS OVERHEATED CAUSING POINT RUB REDUCING GAP.
